Stress-dependent local oxidation of silicon

Jonathan Evans, John King

Research output: Contribution to journalArticle

39 Downloads (Pure)

Abstract

The two-dimensional isolation oxidation of silicon is considered for stress-dependent reaction and diffusion coefficients. The influence of such parameters is investigated numerically and asymptotically in the bird's beak problem and for curved geometries arising in the oxidation of cylindrical and spherical structures. In the bird's beak problem, the limit of large activation volume is described for a stress-dependent reaction coefficient, illustrating the significant growth retardation of the silicon/silicon oxide interface and reduced stresses in the silicon oxide. Novel high-order nonlinear evolution-type PDEs are derived and investigated using asymptotic and numerical techniques.
Original languageEnglish
Pages (from-to)2012–2039
JournalSIAM Journal on Applied Mathematics
Volume77
Issue number6
DOIs
Publication statusPublished - 16 Nov 2017

Fingerprint

Oxidation
Silicon
Silicon oxides
Birds
Dependent
Oxides
Numerical Techniques
Chemical activation
Diffusion Coefficient
Isolation
Activation
Geometry
Higher Order
Coefficient

Cite this

Stress-dependent local oxidation of silicon. / Evans, Jonathan; King, John.

In: SIAM Journal on Applied Mathematics, Vol. 77, No. 6, 16.11.2017, p. 2012–2039.

Research output: Contribution to journalArticle

Evans, Jonathan ; King, John. / Stress-dependent local oxidation of silicon. In: SIAM Journal on Applied Mathematics. 2017 ; Vol. 77, No. 6. pp. 2012–2039.
@article{7e1cf9094c8d4337885084f700babd4d,
title = "Stress-dependent local oxidation of silicon",
abstract = "The two-dimensional isolation oxidation of silicon is considered for stress-dependent reaction and diffusion coefficients. The influence of such parameters is investigated numerically and asymptotically in the bird's beak problem and for curved geometries arising in the oxidation of cylindrical and spherical structures. In the bird's beak problem, the limit of large activation volume is described for a stress-dependent reaction coefficient, illustrating the significant growth retardation of the silicon/silicon oxide interface and reduced stresses in the silicon oxide. Novel high-order nonlinear evolution-type PDEs are derived and investigated using asymptotic and numerical techniques.",
author = "Jonathan Evans and John King",
year = "2017",
month = "11",
day = "16",
doi = "10.1137/16M1060613",
language = "English",
volume = "77",
pages = "2012–2039",
journal = "SIAM Journal on Applied Mathematics",
issn = "0036-1399",
publisher = "Society for Industrial and Applied Mathematics Publications",
number = "6",

}

TY - JOUR

T1 - Stress-dependent local oxidation of silicon

AU - Evans, Jonathan

AU - King, John

PY - 2017/11/16

Y1 - 2017/11/16

N2 - The two-dimensional isolation oxidation of silicon is considered for stress-dependent reaction and diffusion coefficients. The influence of such parameters is investigated numerically and asymptotically in the bird's beak problem and for curved geometries arising in the oxidation of cylindrical and spherical structures. In the bird's beak problem, the limit of large activation volume is described for a stress-dependent reaction coefficient, illustrating the significant growth retardation of the silicon/silicon oxide interface and reduced stresses in the silicon oxide. Novel high-order nonlinear evolution-type PDEs are derived and investigated using asymptotic and numerical techniques.

AB - The two-dimensional isolation oxidation of silicon is considered for stress-dependent reaction and diffusion coefficients. The influence of such parameters is investigated numerically and asymptotically in the bird's beak problem and for curved geometries arising in the oxidation of cylindrical and spherical structures. In the bird's beak problem, the limit of large activation volume is described for a stress-dependent reaction coefficient, illustrating the significant growth retardation of the silicon/silicon oxide interface and reduced stresses in the silicon oxide. Novel high-order nonlinear evolution-type PDEs are derived and investigated using asymptotic and numerical techniques.

U2 - 10.1137/16M1060613

DO - 10.1137/16M1060613

M3 - Article

VL - 77

SP - 2012

EP - 2039

JO - SIAM Journal on Applied Mathematics

JF - SIAM Journal on Applied Mathematics

SN - 0036-1399

IS - 6

ER -